Solutions to electromagnetic integral equations exploiting addition theorems

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.advisor Sten, Johan
dc.contributor.author Dufva, Tommi
dc.date.accessioned 2012-08-31T07:44:56Z
dc.date.available 2012-08-31T07:44:56Z
dc.date.issued 2011
dc.identifier.isbn 978-952-60-4301-2 (PDF)
dc.identifier.isbn 978-952-60-4300-5 (printed)
dc.identifier.issn 1799-4942
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/5028
dc.description.abstract A variety of electromagnetic field problems can be most elegantly formulated by integral equations. A common way to search for a solution to such an integral equation is the method of moments (MoM) where the equation is discretised by expanding the unknown function in basis functions and forcing the error in the approximation to be orthogonal to test functions. Many times, the method can be enhanced by exploiting wave functions together with addition theorems for them. The thesis treats three electromagnetic field problems formulated by integral equations: one electrostatic, one magnetostatic and one time-harmonic. The geometry in the static problems consists of ring conductors, and the solution can be constructed by using sophisticated entire-domain basis functions and Galerkin's method. The geometry in the time-harmonic problem is an extremely complex model of a pine tree, and therefore, the solution must be formed by using simple sub-domain basis functions and point matching. In each of the above solutions, wave functions together with addition theorems for them are exploited. In the static problems, the Green's function is expanded in cylindrical wave functions, the MoM matrix terms are formulated partly in the spectral domain using addition theorems for the cylindrical wave functions, and certain integral results are derived from addition theorems for ultra-spherical wave functions. In the time-harmonic problem, the discretised problem is solved by using an iterative scheme and the calculation is accelerated by using the Multilevel fast multipole algorithm (MLFMA) which is based on addition theorems for spherical wave functions. The thesis is based upon five publications. The first two publications present an efficient and accurate method for calculating the capacitances and inductances of ring conductors in a layered medium. The third publication gives a unified and transparent derivation of translational addition theorems for spherical wave functions. The last two publications concern the MLFMA. The former one describes a broadband version of the MLFMA with some novel ideas, and the latter one applies the algorithm in calculating the scattering of an electromagnetic plane wave by a pine tree. en
dc.format.extent Verkkokirja (585 KB, 91 s.)
dc.format.mimetype application/pdf
dc.language.iso en en
dc.publisher Aalto University en
dc.relation.ispartofseries Aalto University publication series DOCTORAL DISSERTATIONS , 89/2011 en
dc.relation.haspart [Publication 1]: T. J. Dufva and J. C.-E. Sten. Quasi-static variational analysis of planar spiral conductors. J. of Electromagn. Waves and Appl., Vol. 16, No. 7, 957-976, 2002. en
dc.relation.haspart [Publication 2]: T. J. Dufva and J. C.-E. Sten. Calculation of capacitances and inductances of ring conductors in a stratified medium. Electromagn., Vol. 26, No. 8, 581-599, 2006. en
dc.relation.haspart [Publication 3]: T. J. Dufva, J. Sarvas and J. C.-E. Sten. Unified derivation of the translational addition theorems for the spherical scalar and vector wave functions. Progress In Electromagnetics Research B, Vol. 4, 79-99, 2008. en
dc.relation.haspart [Publication 4]: T. Dufva and J. Sarvas. Broadband MLFMA with plane wave expansions and optimal memory demand. IEEE Trans. Antennas Propag., Vol. 57, No. 3, 742-753, 2009. en
dc.relation.haspart [Publication 5]: T. Dufva, J. Praks, S. Järvenpää and J. Sarvas. Scattering model for a pine tree employing VIE with a broadband MLFMA and comparison to ICA. IEEE Trans. Geosci. Remote Sens., Vol. 48, No. 3, 1119-1127, 2010. en
dc.subject.other Electrical engineering
dc.title Solutions to electromagnetic integral equations exploiting addition theorems en
dc.type G5 Artikkeliväitöskirja fi
dc.contributor.school Sähkötekniikan korkeakoulu fi
dc.contributor.department Radiotieteen ja -tekniikan laitos fi
dc.contributor.department Department of Radio Science and Engineering en
dc.subject.keyword integral equations en
dc.subject.keyword method of moments en
dc.subject.keyword wave equation en
dc.subject.keyword addition theorems en
dc.subject.keyword Multilevel fast multipole algorithm en
dc.subject.keyword capacitance en
dc.subject.keyword inductance en
dc.subject.keyword scattering en
dc.identifier.urn URN:ISBN:978-952-60-4301-2
dc.type.dcmitype text en
dc.type.ontasot Väitöskirja (artikkeli) fi
dc.type.ontasot Doctoral dissertation (article-based) en
dc.contributor.supervisor Sarvas, Jukka
dc.contributor.supervisor Nikoskinen, Keijo


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search archive


Advanced Search

article-iconSubmit a publication

Browse

My Account